T Nation

Hair Loss and TRT


#1

I've noticed my hair has been thinning quite a bit the last few years. What can cause this while being on trt. My last blood test showed my estrogen at 15 and DHT was at 33. I also take cholesterol meds and metaporol for palpitations which also lists hair loss as a rare side effect. Before I quit the meds or stop trt I want to make sure what is causing this. Keeping my hair is a priority over low t and I can get off the cholesterol meds with a proper diet. Thanks for any advice.


#2

[quote]oceanminded wrote:
I’ve noticed my hair has been thinning quite a bit the last few years. What can cause this while being on trt. My last blood test showed my estrogen at 15 and DHT was at 33. I also take cholesterol meds and metaporol for palpitations which also lists hair loss as a rare side effect. Before I quit the meds or stop trt I want to make sure what is causing this. Keeping my hair is a priority over low t and I can get off the cholesterol meds with a proper diet. Thanks for any advice.[/quote]

I’m gonna go EyeDentist on you, just like I did the 18 year old kid.

If you can get off cholesterol meds by eating right, then prove it. Eat like a real human being. You know, that might have other positives! Statins have certainly shown to have downsides and Twinkies really just aren’t that good. The Metoprolol is a beta blocker that will lower blood pressure and maximum heart rate. I had to go on it for 3 months after a surgery. It knocks your dick in the dirt. If you can reduce the amount you’re taking, you’ll likely be happier.

As far as the hair thinning, increasing DHT will likely accelerate the process, but it won’t necessarily ‘make it happen’. If someone is predisposed to lose their hair, then it’s going to happen. The addition of Testosterone, which will increase DHT, isn’t going to be doing you any favors on the time frame of when it happens, though.


#3

[quote]Fat Boy 33 wrote:

[quote]oceanminded wrote:
I’ve noticed my hair has been thinning quite a bit the last few years. What can cause this while being on trt. My last blood test showed my estrogen at 15 and DHT was at 33. I also take cholesterol meds and metaporol for palpitations which also lists hair loss as a rare side effect. Before I quit the meds or stop trt I want to make sure what is causing this. Keeping my hair is a priority over low t and I can get off the cholesterol meds with a proper diet. Thanks for any advice.[/quote]

I’m gonna go EyeDentist on you, just like I did the 18 year old kid.

If you can get off cholesterol meds by eating right, then prove it. Eat like a real human being. You know, that might have other positives! Statins have certainly shown to have downsides and Twinkies really just aren’t that good. The Metoprolol is a beta blocker that will lower blood pressure and maximum heart rate. I had to go on it for 3 months after a surgery. It knocks your dick in the dirt. If you can reduce the amount you’re taking, you’ll likely be happier.

As far as the hair thinning, increasing DHT will likely accelerate the process, but it won’t necessarily ‘make it happen’. If someone is predisposed to lose their hair, then it’s going to happen. The addition of Testosterone, which will increase DHT, isn’t going to be doing you any favors on the time frame of when it happens, though.[/quote]

If it is the TRT that is causing my hair to thin what can I do to reverse the process. Male pattern baldness does not run in my family. My two older brothers in their late 40’s and my father (age 75) all have a full head of hair.


#4

Just started 2 weeks ago on Rogaine and 1mg of Propecia. Has anyone on TRT had success with any of these two treatments for hair issues. Also, I have noticed less erections while on the propecia. Is 1mg/day too much? I have heard there are some side effects with this drug.


#5

DHT is mission critical for libido, development and maintenance of the sex organs. You do not want to take DHT very low.

Statin drugs can lower CoQ10 levels. If you have unexplained muscle weakness or weakness, that can be from C0Q10 deficiency. See references in the advice for new guys sticky.


#6

[quote]KSman wrote:
DHT is mission critical for libido, development and maintenance of the sex organs. You do not want to take DHT very low.

Statin drugs can lower CoQ10 levels. If you have unexplained muscle weakness or weakness, that can be from C0Q10 deficiency. See references in the advice for new guys sticky.[/quote]

Since DHT is critical for libido then does Propecia kind of defeat the whole purpose for going on TRT? What are the alternatives then for hair loss treatments due to TRT? It’s frustrating when you take a drug for a condition, then that drug causes side effects which require different meds that have their own side effects. It seems like a never ending cycle of medications.


#7

There are down sides to virtually every medication. How you manage it is everything. A low dose testosterone should not cause hair loss. If it does then you’re losing your hair regardless. Who cares anyway? I’ve been balding since I was 19 and couldn’t give a crap that every d-bag out there thinks a full head if hair is the answer.


#8

Maybe this is not a side effect of T. With your genetic tendencies, a side effect of your low T levels was a reduced rate of hair loss and now that is at a rate for a higher and normal T level. I am splitting hairs, but wanting to point out a distinction.

If your hair loss is also accelerated by testosterone peaks from injecting once a week, that is a side effect of your practices.

Get a medicated shampoo. No Rx required.